Alert archive / Idaho / River Flood Watches in 2012
River Flood Watch 4, NWS Spokane, WA
NWS Spokane, WA issued this river flood watch at Apr 23, 2012, 2:38 PM PDT for Shoshone County, Idaho. It took effect at Apr 24, 2012, 5:55 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 23, 2012, 2:38 PM PDT (21:38 UTC)
- In effect from
- Apr 24, 2012, 5:55 PM PDT
- Expired
- Apr 23, 2012, 9:55 PM PDT
- In force
- Issued by
- NWS Spokane, WA
- Flood severity
- None
County Shoshone County, ID
The radar
The Spokane radar (KOTX), 135 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St Joe River at Calder (CLDI1). The gauge peaked at 12.89 ft at Apr 24, 2012, 8:00 AM PDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12414500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
368 WGUS66 KOTX 232138 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 238 PM PDT MON APR 23 2012 ...THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN IDAHO... ST JOE RIVER AT CALDER AFFECTING SHOSHONE COUNTY ...RECENT SNOWMELT HAS PUSHED THE ST JOE RIVER LEVELS UP AND HAS CREATED THE POTENTIAL FOR MINOR FLOODING AT CALDER AS EARLY AS TUESDAY EVENING. ADDITIONALLY...HEAVY RAIN IS FORECAST TO FALL IN THE ST JOE RIVER BASIN ON THURSDAY WHICH WILL INCREASE THE CHANCE OF MINOR FLOODING... MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE) HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC079-242138- /O.NEW.KOTX.FL.A.0004.120425T0613Z-120429T0834Z/ /CLDI1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 238 PM PDT MON APR 23 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WATCH FOR THE ST JOE RIVER AT CALDER * FROM TUESDAY EVENING TO LATE SATURDAY NIGHT. * AT 1:45 PM MONDAY THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 13.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW LATE EVENING. * AT 13.0 FEET...BEAR CREEK WILL BEGIN TO BACK UP FROM THE ST JOE RIVER AND MAY START TO SPILL INTO THE TOWN OF CALDER, FLOODING THE LOW SPOTS IN YARDS, ROADS AND PARKING LOTS. $$
1 follow-up statement
403 WGUS66 KOTX 240455 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 955 PM PDT MON APR 23 2012 ...THE FLOOD WATCH HAS BEEN UPGRADED TO A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... ST JOE RIVER AT CALDER AFFECTING SHOSHONE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC079-240525- /O.CAN.KOTX.FL.A.0004.120425T0055Z-120429T0834Z/ /CLDI1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 955 PM PDT MON APR 23 2012 THE FLOOD WATCH HAS BEEN UPGRADED TO A FLOOD WARNING FOR THE ST JOE RIVER AT CALDER * AT 9:31 PM MONDAY THE STAGE WAS 12.4 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 13.9 FEET BY LATE FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON. * AT 13.0 FEET...BEAR CREEK WILL BEGIN TO BACK UP FROM THE ST JOE RIVER AND MAY START TO SPILL INTO THE TOWN OF CALDER, FLOODING THE LOW SPOTS IN YARDS, ROADS AND PARKING LOTS. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at Apr 23, 12:20 PM PDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 23, 12:20 PM PDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1220 PM PDT Mon Apr 23 2012 .SYNOPSIS... The warm spell will continue today across the region. A threat of thunderstorms will materialize this evening across much of the area...with showery and slightly cooler conditions lasting through Tuesday. The warm temperatures will bring mountain snow melt and lead to river flooding in parts of North Idaho, with rises on most streams and rivers across the Inland Northwest. A wet storm system will arrive Wednesday night and Thursday with a strong cool down and showery conditions through the end of the week. && .DISCUSSION... rest of today...strong upper level ridge will persist over the Inland Northwest through the day. Heating beneath this ridge will equal if not slightly exceed the temperatures the region saw yesterday. as of 11am...24 hour temperature departures were running around 4 to 7 degrees warmer than yesterday at this time and see no reason to reverse these trends unless we were to see a rapid increase in cloud cover. Other than a small band of ACCAS and elevated convection extending from just south of Omak to Creston, BC there really wasn't much else going on convectively speaking and not too convinced there will be. Short-term model guidance is fairly consistent on bringing high CAPE values to the eastern quarter of WA this afternoon as well as much of the ID Panhandle. While the instability will grow through the day...the bigger question is can we tap into this energy. Model guidance is also fairly consistent on placing a strong cap over the aforementioned area so it will take a strong trigger to overcome this. Based on satellite trends this won't likely occur during the daytime period. Chances are greater that the convection will initiate over central Oregon and drift northward during the evening. Pops will be lowered through the remainder of the day as well as raising daytime temperatures. && .AVIATION... 18Z TAFs: strong ridge will remain over the Inland NW through this forecast period. Despite the presence of the ridge...instability will be growing through the afternoon and continue through the night. Whether this can trigger thunderstorms is the big question at this time. Looks like the threat at any TAF site will hold off until after sunset. The -TSRA/-SHRA will be moving in from the SSW and show the greatest promise for striking KLWS and KPUW aft 06z or so. If they hold together...they would impact the KGEG-KCOE corridor aft 10z...but confidence on timing and whether these storms will hit any TAF site is quite low. fx && .PRELIMINARY POINT TEMPS/POPS... Spokane 80 56 73 48 68 49 / 10 30 50 30 30 90 Coeur d'Alene 81 53 72 46 69 48 / 10 40 50 40 30 80 Pullman 78 55 69 48 68 50 / 20 50 50 40 30 90 Lewiston 83 58 74 53 73 53 / 10 40 50 30 30 70 Colville 84 52 79 44 73 48 / 20 10 30 20 30 90 Sandpoint 76 51 72 43 68 47 / 10 30 50 50 30 70 Kellogg 78 48 68 43 68 47 / 20 50 70 50 30 70 Moses Lake 85 55 77 49 71 52 / 0 20 20 10 30 90 Wenatchee 83 57 77 50 70 49 / 0 10 20 10 40 90 Omak 83 48 79 45 70 50 / 0 10 20 20 30 90 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Apr 23, 6:04 AM PDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 604 AM PDT MON APR 23 2012 IDZ026-027-WAZ032>035-041-043-044-241315- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 604 AM PDT MON APR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-WAZ031-036>038-042-241315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-NORTHEAST BLUE MOUNTAINS-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 604 AM PDT MON APR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM TEMPERATURES OVER THE REGION WILL ACCELERATE MOUNTAIN SNOW MELT THROUGH TUESDAY. THIS WILL LEAD TO STRONG RISES ON RIVERS AND STREAMS DRAINING THE MOUNTAINS. MANY RIVERS ARE EXPECTED TO REACH BANK FULL LEVELS...WITH THE COEUR D'ALENE AND ST JOE RIVERS EXPECTED TO REACH FLOOD STAGE THIS WEEK.
Nearby
River Flood Watches in Idaho, 2012Every river flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.